Alert archive / Iowa / Flash Flood Warnings in 2016

Flash Flood Warning 23, NWS Omaha, NE

July 18, 2016Montgomery County, Page County, Iowa

NWS Omaha, NE issued this flash flood warning at Jul 18, 2016, 4:19 AM CDT for Montgomery County, Page County, Iowa. It was in force for 5 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2016, 4:19 AM CDT (09:19 UTC)
Expired
Jul 18, 2016, 9:15 AM CDT
In force
5 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
None

Counties Montgomery County, IA, Page County, IA

The radar

The Omaha radar (KOAX), 130 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 6:48 AM CDTHEAVY RAIN 4Clarinda, IA
Jul 18, 7:37 AM CDTHEAVY RAIN 3.761 Sse Clarinda, IA
Jul 18, 9:19 AM CDTHEAVY RAIN 6Clarinda, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1666 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

664 
WGUS53 KOAX 180919
FFWOAX
IAC137-145-181245-
/O.NEW.KOAX.FF.W.0023.160718T0919Z-160718T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
419 AM CDT MON JUL 18 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL MONTGOMERY COUNTY IN SOUTHWESTERN IOWA...
  EASTERN PAGE COUNTY IN SOUTHWESTERN IOWA...

* UNTIL 745 AM CDT

* AT 418 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. AROUND THREE INCHES OF RAIN MAY
  HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
  ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE THROUGH
  DAYBREAK. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CLARINDA...BRADDYVILLE...COLLEGE SPRINGS...SHAMBAUGH...YORKTOWN AND
  HEPBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4058 9517 4093 9522 4090 9493 4073 9493
      4073 9492 4058 9492

$$

DEWALD
3 follow-up statements
460 
WGUS73 KOAX 181024
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
524 AM CDT MON JUL 18 2016

IAC137-145-181245-
/O.CON.KOAX.FF.W.0023.000000T0000Z-160718T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IA-PAGE IA-
524 AM CDT MON JUL 18 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
SOUTH CENTRAL MONTGOMERY AND EASTERN PAGE COUNTIES...

AT 523 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN CONTINUE TO MOVE ACROSS THE WARNED AREA. RADAR HAS
ESTIMATED THAT THREE TO FOUR INCHES OF RAIN HAVE ALREADY FALLEN.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. ADDITIONAL
THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE AREA EARLY THIS
MORNING. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLARINDA...BRADDYVILLE...COLLEGE SPRINGS...SHAMBAUGH...YORKTOWN AND
HEPBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4058 9517 4093 9522 4090 9493 4073 9493
      4073 9492 4058 9492

$$

DEWALD
646 
WGUS53 KOAX 181237
FFWOAX
IAC137-145-181415-
/O.EXT.KOAX.FF.W.0023.000000T0000Z-160718T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
737 AM CDT MON JUL 18 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL MONTGOMERY COUNTY IN SOUTHWESTERN IOWA...
  EASTERN PAGE COUNTY IN SOUTHWESTERN IOWA...

* UNTIL 915 AM CDT

* AT 735 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF 4 TO 6
  INCHES HAVE ALREADY FALLEN IN SOME LOCATIONS OVERNIGHT. FLASH
  FLOODING MAY ALREADY BE OCCURRING. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CLARINDA...BRADDYVILLE...COLLEGE SPRINGS...SHAMBAUGH...YORKTOWN AND
  HEPBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4058 9517 4093 9522 4090 9493 4073 9493
      4073 9492 4058 9492

$$

DEWALD
661 
WGUS73 KOAX 181419 RRA
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
919 AM CDT MON JUL 18 2016

IAC137-145-181429-
/O.EXP.KOAX.FF.W.0023.000000T0000Z-160718T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IA-PAGE IA-
919 AM CDT MON JUL 18 2016

...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL MONTGOMERY AND EASTERN
PAGE COUNTIES HAS EXPIRED...

THE HEAVY RAIN HAS ENDED. FLASH FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 4058 9517 4093 9522 4090 9493 4073 9493
      4073 9492 4058 9492

$$

PEARSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 11:37 PM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jul 17, 11:37 PM CDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1137 PM CDT SUN JUL 17 2016

.SHORT TERM...(tonight through Wednesday)
Issued at 312 PM CDT Sun Jul 17 2016

Early afternoon water vapor imagery and 12z upper-air analysis
indicate a short-wave trough embedded within a quasi-zonal flow
regime over the upper Great Lakes with a weaker upstream
perturbation along the Nebraska-Kansas border. At the surface, a
weak cold front stretched along a line from south of KSUX to south
of KBVN as of 18z with this boundary expected to stall across
southwest Iowa and southeast Nebraska tonight.

An area of elevated thunderstorms is ongoing this afternoon over
southeast Nebraska with this activity likely being forced by DCVA
attendant to the upstream disturbance mentioned above. Latest
convection-allowing model guidance suggests that this convective
regime could persist into this evening across portions of
southeast Nebraska and southwest Iowa. Meanwhile along the cold
front, confidence remains low that surface-based storm
development will occur. On the condition that storms can become
rooted in the boundary-layer, ample instability and vertical shear
are present to support an isolated severe weather threat.

Tonight, strengthening low-level warm advection atop the shallow
frontal surface may foster isolated to widely scattered
thunderstorms from portions of east-central Nebraska into western
Iowa. Some of this activity could linger into Monday morning
before dissipating or shifting to the southeast. Some patchy fog
could also develop on the immediate cool side of the stalled front
late tonight into early Monday.

Mid-level heights will begin to rise in earnest Monday over the
north-central U.S. into south-central Canada, between troughs over
the northeast Pacific and eastern Canada. An embedded short-wave
trough originating near the Four Corners Monday morning will crest
the building ridge axis over South Dakota and northern Nebraska
Monday night before weakening to our east on Tuesday. The dynamic
response to this upper-air system will augment the nocturnal LLJ,
which in turn will contribute to the development of elevated
storms Monday night with the best precipitation chances across
the northern half of the CWA.

Tuesday into Wednesday, mid-level heights continue to rise with a
warmer low-level air mass initially over the High Plains migrating
northeast into the mid Missouri Valley. High temperatures in the
90s coupled with dewpoints in the mid 60s to lower 70s will yield
afternoon heat indices of around 100F on Tuesday and 105-107F on
Wednesday.

.LONG TERM...(Wednesday night through Sunday)
Issued at 312 PM CDT Sun Jul 17 2016

12z medium-range guidance continues to indicate that the central
U.S. ridge will be maintained through Thursday before mid-level
heights are suppressed by a series of short-wave troughs
translating through the north-central states. The seasonably warm
temperatures will continue through Thursday into Friday with highs
in the mid 90s to around 100 and heat indices of 105-110F. Given
these expected conditions, we will have to consider a heat
advisory or excessive heat warning leading up to Wednesday. Of
note, existing record high temperatures will likely not be
challenged during this upcoming week.

A cold front will move into the area Friday night, ushering in a
slightly cooler air mass, at least for the northern part of our
area. This boundary will linger over the mid Missouri Valley
through next weekend, supporting a low-probability chance of
thunderstorms.

&&

.AVIATION...(06Z TAFS for KOMA...KLNK...KOFK through 06Z Tuesday)
Issued at 1136 PM CDT Sun Jul 17 2016

Scattered showers and thunderstorms will make their way through the
region tonight.  The majority of this precipitation should remain
south of KOFK and east of KLNK.  KOMA could see a few storms very
early on in the TAF period.  Light winds along with plenty of
moisture could lead to reduced visibilities, mainly at KOFK Monday
morning. By Monday afternoon VFR conditions will prevail and winds
will become southeasterly and increase slightly.

&&

.OAX Watches/Warnings/Advisories...
NE...None.
IA...None.
&&

SHORT TERM...Mead
LONG TERM...Mead
AVIATION...KG
Hazardous weather outlook, Jul 17, 11:32 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1132 PM CDT SUN JUL 17 2016

IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-050>053-065>068-
078-088>093-181845-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-BURT-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
1132 PM CDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

THUNDERSTORMS ARE POSSIBLE TONIGHT INTO MONDAY MORNING...MAINLY
SOUTH OF A LINE FROM COLUMBUS TO ONAWA. A FEW OF THESE STORMS MAY
BE STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
HAZARDS. HEAVY RAINFALL ALSO WILL BE POSSIBLE WITH STORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING.
OTHERWISE...HOT AND HUMID WEATHER IS EXPECTED BY MID TO LATE WEEK
WITH AFTERNOON HEAT INDEX VALUES RISING INTO THE 100S IN MANY
AREAS. THURSDAY HEAT INDEX VALUES DURING THE AFTERNOON COULD RANGE
105 TO 110.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.

NEZ011-012-015>018-030>033-042-043-181845-
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-PLATTE-COLFAX-
1132 PM CDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

HO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING.
OTHERWISE...HOT AND HUMID WEATHER IS EXPECTED BY MID TO LATE WEEK
WITH AFTERNOON HEAT INDEX VALUES RISING INTO THE 100S IN MANY
AREAS. THURSDAY HEAT INDEX VALUES DURING THE AFTERNOON COULD RANGE
105 TO 110.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.

MAYES

In the hours before

Special weather statement, Jul 18, 2:13 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
213 AM CDT MON JUL 18 2016

NEZ033-034-044-045-180745-
DODGE NE-WASHINGTON NE-BURT NE-CUMING NE-
213 AM CDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DODGE...SOUTHEASTERN
CUMING...SOUTHWESTERN BURT AND NORTHWESTERN WASHINGTON COUNTIES UNTIL
245 AM CDT...

AT 213 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UEHLING...OR 39 MILES NORTHWEST OF OMAHA...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOOPER...UEHLING...HERMAN...WINSLOW AND SUMMIT LAKE STATE RECREATION
AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 135 AND 140.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 126 AND 129.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 126 AND 139.

LAT...LON 4162 9665 4182 9658 4174 9619 4152 9629
TIME...MOT...LOC 0713Z 283DEG 16KT 4169 9652

DEWALD
Special weather statement, Jul 18, 2:49 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
249 AM CDT MON JUL 18 2016

IAZ055-069-NEZ045-180815-
HARRISON IA-POTTAWATTAMIE IA-WASHINGTON NE-
249 AM CDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...
NORTHWESTERN POTTAWATTAMIE AND CENTRAL WASHINGTON COUNTIES UNTIL 315
AM CDT...

AT 249 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BLAIR...OR 21 MILES NORTH OF OMAHA...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLAIR...MISSOURI VALLEY...FORT CALHOUN...KENNARD...MODALE...HERMAN...
DESOTO BEND NATIONAL WILDLIFE REFUGE AND WILSON ISLAND STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 30 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 444 AND 450.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 105 AND 126.
 INTERSTATE 29 BETWEEN MILE MARKERS 75 AND 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY ALSO BE OCCURRING WITH THIS STORM...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4148 9629 4168 9623 4165 9589 4141 9595
TIME...MOT...LOC 0749Z 295DEG 26KT 4156 9616

DEWALD
Special weather statement, Jul 18, 3:00 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
300 AM CDT MON JUL 18 2016

NEZ033-034-044-045-180830-
DODGE NE-WASHINGTON NE-BURT NE-CUMING NE-
300 AM CDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DODGE...SOUTHEASTERN
CUMING...SOUTHWESTERN BURT AND WESTERN WASHINGTON COUNTIES UNTIL 330
AM CDT...

AT 300 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SCRIBNER...OR 41 MILES NORTHWEST OF OMAHA...MOVING SOUTHEAST AT
30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCRIBNER...HOOPER...NICKERSON...UEHLING AND WINSLOW.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 129 AND 140.
 HIGHWAY 30 IN NEBRASKA NEAR MILE MARKER 435.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 123 AND 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY ALSO BE OCCURRING WITH THIS STORM...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4163 9674 4179 9663 4166 9623 4144 9630
TIME...MOT...LOC 0800Z 297DEG 25KT 4168 9660

DEWALD
Special weather statement, Jul 18, 3:12 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
312 AM CDT MON JUL 18 2016

IAZ055-069-NEZ045-180845-
HARRISON IA-POTTAWATTAMIE IA-WASHINGTON NE-
312 AM CDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...
NORTHWESTERN POTTAWATTAMIE AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL
345 AM CDT...

AT 311 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FORT CALHOUN...OR 15 MILES NORTH OF OMAHA...MOVING SOUTHEAST AT
30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MISSOURI VALLEY...FORT CALHOUN...CRESCENT...DESOTO BEND NATIONAL
WILDLIFE REFUGE...HISTORICAL VILLAGE WELCOME CENTER...WILSON ISLAND
STATE PARK AND HITCHCOCK NATURE CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 30 IN IOWA BETWEEN MILE MARKERS 4 AND 5.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 102 AND 108.
 INTERSTATE 29 BETWEEN MILE MARKERS 63 AND 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4135 9575 4137 9592 4140 9594 4140 9598
      4143 9610 4165 9598 4150 9566
TIME...MOT...LOC 0811Z 297DEG 24KT 4149 9597

DEWALD
Special weather statement, Jul 18, 3:26 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
326 AM CDT MON JUL 18 2016

IAZ055-NEZ034-044-045-052-180900-
HARRISON IA-DODGE NE-DOUGLAS NE-WASHINGTON NE-BURT NE-
326 AM CDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...
NORTHWESTERN DOUGLAS...NORTHEASTERN DODGE...SOUTH CENTRAL BURT AND
WASHINGTON COUNTIES UNTIL 400 AM CDT...

AT 325 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HOOPER...OR 35 MILES NORTHWEST OF OMAHA...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLAIR...ARLINGTON...HOOPER...NICKERSON...KENNARD...UEHLING...
WASHINGTON AND WINSLOW.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 135 AND 140.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 435 AND 450.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 114 AND 123.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 120 AND 132.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY ALSO BE OCCURRING WITH THIS STORM...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4158 9663 4174 9652 4161 9605 4137 9622
TIME...MOT...LOC 0825Z 297DEG 24KT 4163 9649

DEWALD
Special weather statement, Jul 18, 3:54 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
354 AM CDT MON JUL 18 2016

NEZ033-034-044-180930-
DODGE NE-BURT NE-CUMING NE-
354 AM CDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DODGE...
SOUTHEASTERN CUMING AND SOUTHWESTERN BURT COUNTIES UNTIL 430 AM
CDT...

AT 353 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTH OF WEST POINT...OR 40 MILES NORTHEAST OF
COLUMBUS...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST POINT...SCRIBNER...SNYDER...UEHLING AND DEAD TIMBER STATE
RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 120 AND 129.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 129 AND 139.

A FLASH FLOOD WARNING ALSO REMAINS IN EFFECT FOR THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4169 9682 4186 9675 4181 9638 4163 9649
TIME...MOT...LOC 0853Z 288DEG 23KT 4176 9669

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:39 PM CDTSpecial Weather StatementOAXMonona51 min
Jul 17, 11:15 PM CDTSpecial Weather StatementOAXPage30 min
Jul 17, 11:42 PM CDTSpecial Weather StatementOAXHarrison33 min
Jul 17, 11:46 PM CDTSpecial Weather StatementOAXPage29 min
Jul 17, 11:54 PM CDTSpecial Weather StatementOAXPage36 min
Jul 17, 11:56 PM CDTSevere Thunderstorm WarningOAXPage34 min
Jul 18, 12:04 AM CDTSpecial Weather StatementOAXPottawattamie26 min
Jul 18, 12:23 AM CDTAreal Flood AdvisoryOAXMills, Pottawattamie2 hr
Jul 18, 12:26 AM CDTAreal Flood AdvisoryOAXPage2 hr
Jul 18, 12:30 AM CDTSevere Thunderstorm WarningOAXMills, Pottawattamie26 min
Jul 18, 12:33 AM CDTSpecial Weather StatementOAXPage27 min
Jul 18, 12:45 AM CDTSpecial Weather StatementOAXMills, Montgomery30 min
Jul 18, 1:02 AM CDTSpecial Weather StatementOAXPottawattamie43 min
Jul 18, 1:05 AM CDTSpecial Weather StatementOAXMontgomery, Page40 min
Jul 18, 1:14 AM CDTSevere Thunderstorm WarningOAXPottawattamie31 min
Jul 18, 1:22 AM CDTAreal Flood AdvisoryOAXMontgomery, Page, Pottawattamie3 hr
Jul 18, 1:43 AM CDTSevere Thunderstorm WarningOAXPottawattamie22 min
Jul 18, 1:46 AM CDTSpecial Weather StatementOAXHarrison29 min
Jul 18, 2:03 AM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie42 min
Jul 18, 2:23 AM CDTFlash Flood WatchOAXFremont, Harrison, Mills, Montgomery, Page, Pottawattamie and 1 more7 hr
Jul 18, 2:56 AM CDTAreal Flood AdvisoryOAXHarrison, Pottawattamie, Shelby3 hr
Jul 18, 3:12 AM CDTSpecial Weather StatementOAXHarrison33 min
Jul 18, 3:49 AM CDTFlash Flood WarningOAXMontgomery, Page, Pottawattamie5 hr
Jul 18, 5:40 AM CDTAreal Flood AdvisoryOAXHarrison, Mills, Pottawattamie4 hr
Jul 18, 9:05 AM CDTRiver Flood WarningOAXPage31 hr
Jul 18, 9:27 AM CDTAreal Flood WarningOAXFremont, Mills, Montgomery, Page, Pottawattamie6 hr
Jul 18, 9:44 AM CDTSpecial Weather StatementOAXFremont31 min
Jul 18, 3:32 PM CDTExcessive Heat WatchOAXFremont, Harrison, Mills, Monona, Montgomery, Page and 2 more24 hr

Nearby

Flash Flood Warnings in Iowa, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.